Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is it safe to take verapamil along with tenormin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am on verapamil 240mg and just was put on Tenormin 25mg by my Crnp. I have read that these should not be combined. I am very tired. My pharmacy confirmed not good to take together. I am unable to reach crnp til monday. Can I just stop tenormin after taking 3 days?
Posted Fri, 5 Apr 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 1 hour later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Verapamil is one such drug which has multiple drug interactions. The list is ever-growing. But, yes, one of the drugs already on the list is tenormin.

A few of the most common side-effects seen in individuals taking both drugs are: palpitations, asthenia (condition in which body has or appears to have lost strength; which could be what you are experiencing), nausea, fever, vomiting, dizziness, hypotension, chest pains, cardiac failure, back pain, etc.

In most cases these side-effects have been seen, with very few individuals not experiencing any effects from the drugs interacting. It is thus advised to avoid this combination. Even if you are not experiencing any side effects, it is best to keep your doctor informed about this.

I hope this helps. Do write back to me for any more clarifications. I would be happy to help.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor